MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29982
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an "aortogram with runoff" procedure, a flexor ansel guiding sheath came apart and unraveled in the patient.The device was caught on plaque in the bifurcation.The device as a whole was removed from the patient.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures or experience any adverse effects due to the occurrence.
 
Additional Manufacturer Narrative
H3 = device evaluation anticipated but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Additional information: b5, d9 this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 16oct2025.The issue occurred upon removal of sheath.The access site was right contralateral side and not scarred.The anatomy was calcified.The bifurcation angle was normal.An unspecified balloon was used through the sheath during the procedure.Resistance was encountered upon removal of sheath.Resistance was not encountered during insertion or removal of any other devices through the sheath.The sheath was separated completely at the access site and was removed from the patient by "pulling".The dilator was reinserted prior to removal of the sheath.No device was in the sheath when the separation occurred.
 
Additional Manufacturer Narrative
Corrected information: d4 primary udi number, h6 (annex a).Summary of event: as reported, during an "aortogram with runoff" procedure, a flexor ansel guiding sheath came apart and unraveled in the patient.The device was caught on plaque in the bifurcation.The device as a whole was removed from the patient.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures or experience any adverse effects due to the occurrence.Additional information was received 16oct2025.The issue occurred upon removal of sheath.The access site was right contralateral side and not scarred.The anatomy was calcified.The bifurcation angle was normal.An unspecified balloon was used through the sheath during the procedure.Resistance was encountered upon removal of sheath.Resistance was not encountered during insertion or removal of any other devices through the sheath.The sheath was separated completely at the access site and was removed from the patient by "pulling".The dilator was reinserted prior to removal of the sheath.No device was in the sheath when the separation occurred.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the returned device was also conducted.The complaint device was returned to cook for investigation.The device was separated 20.4 cm from the hub.Damage was noted throughout the shaft of both sections of the sheath.A review of the device history record (dhr) and complaint history found no discrepancies or additional relevant complaints on the final lot or subassembly lots.The device instructions for use (ifu) warns, ¿if resistance is encountered during advancement of flexor sheath, assess the cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal¿.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Based on the information provided and the results of the investigation, cook has concluded that patient's anatomy contributed to this incident.The user experienced resistance while attempting to remove the device from the calcified anatomy.It was also reported that the device got caught on plaque in the bifurcation.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23065046
Report Number1820334-2025-01148
Device Sequence Number9987579
Product Code DYB
UDI-Device Identifier00827002299825
UDI-Public(01)00827002299825(17)280417(10)16562138
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG29982
Device Catalogue NumberKCFW-6.0-18/38-45-RB-ANL1-HC
Device Lot Number16562138
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2025
Supplement Date Received by Manufacturer10/16/2025
02/03/2026
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date10/23/2025
02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown